Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 114, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 22, 2000, 3:19 PM EDT for Chesterfield County, South Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 3:19 PM EDT (19:19 UTC)
- Expired
- Jul 22, 2000, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chesterfield County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:20 PM EDT | Thunderstorm Wind 50 E | Mc Bee, SC | SKYWARN spotter reported 50KT winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
143 WUUS52 KCAE 221920 SVRCAE SCC025-222000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 319 PM EDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 400 PM EDT. * AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF MCBEE MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCBEE AT 330 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3459 8036 3436 8036 3450 7989 3467 7988 HAWKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:05 AM EDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jul 22, 9:05 AM EDT, 6 hours 14 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-230105- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 905 AM EDT SAT JUL 22 2000 SAT IMAGERY SHWS CLDS/FOG DSIPTG OVR SRN SECTS. CLDS TO WEST AND OVR NRN SECTS AHD OF WK S/W. MODELS SHW MOST OF ENERGY WITH THS FEATURE MOVG N OF AREA THS AFTN. A TRAILING VORT MAX PASSES S OF AREA. ALTHO UPR SUPP WK AMS VRY UNSTBL WITH CAPES OVR 3K AND LIS -6 TO -8. WTH ABUNDT SUN AND 8H TEMPS ARND +18 WL RAISE AFTN TEMPS FOR MRNG PCKG. POPS ARND 40-50 LK OK. TA FCSTID = 14 CAE 93 71 90 70 / 50 20 40 30 AGS 94 70 90 70 / 50 20 40 30 SSC 93 71 90 70 / 50 20 40 30 OGB 94 71 918 71 / 50 20 40 30 .CAE... GA...NONE. SC...NONE.
In the hours before
Special weather statement, Jul 22, 9:44 AM EDT, 5 hours 35 minutes before
GAZ040-064-065-077-SCZ015-016-018-020>022-025>031-035>038-041-222300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA, SC 944 AM EDT SAT JUL 22 2000 A TROUGH OF LOW PRESSURE WILL COLLIDE WITH A VERY WARM AND MOIST AIR MASS TO TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON. AS TEMPERATURES CLIMB INTO THE 90S THUNDERSTORMS WILL BEGIN DEVELOPING SHORTLY AFTER NOON. AS THE THUNDERSTORMS INCREASE DURING THE HEAT OF THE AFTERNOON A FEW THUNDERSTORMS COULD APPROACH SEVERE LIMITS. SMALL HAIL AND DAMAGING WINDS MAY BE EXPECTED IN THE STRONGER CELLS. IN ADDTIONAL THE LOW LEVEL WIND FIELDS ARE QUITE WEAK AND THEREFORE THE THUNDERSTORMS WILL TEND TO MOVE VERY SLOWLY AND PRODUCE LOCALIZED HEAVY RAINFALL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR MAY BE EXPECTED IN A FEW STORMS. REMEMBER...ALL THUNDERSTORMS CONTAIN DANGEROUS LIGHTNING. ALWAYS MOVE INDOORS DURING A THUNDERSTORM. IF YOU ARE CAUGHT OUTSIDE WITH NO TIME TO REACH A SAFE BUILDING OR AN AUTOMOBILE...THEN AVOID PROJECTING ABOVE THE SURROUNDING LANDSCAPE AS YOU WOULD IF STANDING ON A HILLTOP OR IN AN OPEN FIELD. AVOID STANDING IN SMALL ISOLATED SHEDS OR OTHER SMALL STRUCTURES IN OPEN AREAS. ARDREY
Local storm report, Jul 22, 2:44 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
244 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
200 PM HIWAY 34 NEAR POMARIA SC WIND DAMAGE
07/22/00 NEWBERRY TREES DOWN NEAR POMARIA.
FROM NEWBERRY COUNTY
SHERIFF OFFICE.
BLPLocal storm report, Jul 22, 2:48 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
248 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
215 PM WESTERN FAIRFIELD COUNTY SC .75 INCH HAIL
07/22/00 FAIRFIELD DIME SIZE HAIL THROUGHOUT
WESTERN FAIRFIELD COUNTY.
FROM FAIRFIELD COUNTY
SHERIFF.
BLPThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:00 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 30 min |
| Jul 22, 1:29 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 46 min |
| Jul 22, 1:47 PM EDT | Tornado Warning | CAE | Fairfield | 43 min |
| Jul 22, 2:35 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster | 40 min |
| Jul 22, 3:13 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 47 min |
| Jul 22, 3:30 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 30 min |
| Jul 22, 3:58 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 32 min |
| Jul 22, 4:01 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 44 min |
| Jul 22, 6:50 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.